MAUDE Adverse Event Report: MEDOS SARL MEDSTREAM PUMP 40 ML; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDOS SARL MEDSTREAM PUMP 40 ML; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Catalog Number 914201
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Overdose (1988)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.(b)(6).[conclusion]: the healthcare professional reported that there was an overdose event created by the 40 ml medstream pump (914201/lot# clkbj8).The patient was reported to have been in the hospital receiving medical treatment; the duration of the patient hospitalization is not known.It was reported that the patient is feeling well again and is back on track.The medstream pump has been deactivated.The last refill date was on (b)(6) 2019.Information related to the refill procedure and devices used during the refill was also not available.It was reported that there were still 32 ml of the drug in the pump reservoir, but the physician expected a volume less than 32 ml.The patient received the pump implant on (b)(6) 2011.Information related to the medication that was being delivered / administered by the medstream pump, the dosage of the medication, and its flow rate are not available.It is not known if the pump is available for return.The physician is not able to provide the pump transaction logs.It was reported that the pump was deactivated.Information regarding whether or when the pump had been explanted is not available / known.Technical support service was declined.The pump system was not available for evaluation.A review of the manufacturing documentation associated with product code 914201, lot clkbj8; serial number (b)(4) confirmed that the product met specification.There were no issues during the manufacturing or inspection process that can be related to the reported complaint.The device lot was released on january 20, 2009.Based on complaint information, it is not known if the pump has been explanted or is available to be returned for evaluation and analysis.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Complaint trends are monitoring monthly, no significant trends have been identified at this time for the issue reported on this complaint.No capa or escalation activities are required at this time.Overdose is a known potential complication of the drug infusion pumps.Based on the minimal information provided, it is not possible to determine the root cause of the overdose.It could have been related to pump failure issues or refill issues.Since there was alleged that the malfunction was due to the medstream pump, this meets mdr reportability as a serious injury/malfunction.With the limited information available related to the reported overdose event, without the transaction logs and the pump being available for evaluation and analysis, the cause of the overdose event cannot be determined.Assignment of root cause for the event remains speculative and inconclusive, based on the limited available information that have been provided.A review of the device history record was performed, and no anomalies or discrepancies were noted.There were no issues during the manufacturing or inspection process of the device that can be related to the reported complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that there was an overdose event created by the 40 ml medstream pump (914201/lot# clkbj8).The patient was reported to have been in the hospital receiving medical treatment; the duration of the patient hospitalization is not known.It was reported that the patient is feeling well again and is back on track.The medstream pump has been deactivated.The last refill date was on (b)(6) 2019.Information related to the refill procedure and devices used during the refill was also not available.It was reported that there were still 32 ml of the drug in the pump reservoir, but the physician expected a volume less than 32 ml.The patient received the pump implant on (b)(6) 2011.Information related to the medication that was being delivered/administered by the medstream pump, the dosage of the medication, and its flow rate are not available.It is not known if the pump is available for return.The physician is not able to provide the pump transaction logs.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2019.[additional information]: the healthcare professional reported that there was an overdose event created by the 40 ml medstream pump (914201 / lot# clkbj8).The patient was reported to have been in the hospital receiving medical treatment; the duration of the patient hospitalization is not known.It was reported that the patient is feeling well again and is back on track.The medstream pump has been deactivated.The last refill date was on (b)(6) 2019.Information related to the refill procedure and devices used during the refill was also not available.It was reported that there were still 32 ml of the drug in the pump reservoir, but the physician expected a volume less than 32 ml.The patient received the pump implant on (b)(6) 2011.Information related to the medication that was being delivered / administered by the medstream pump, the dosage of the medication, and its flow rate are not available.It is not known if the pump is available for return.The physician is not able to provide the pump transaction logs.On (b)(6) 2019, the j&j germany affiliate reached out to the physician for additional information related to the event.Per the physician, the 40 ml medstream pump is no longer working.No other information is available.It was reported that the pump was deactivated.Information regarding whether or when the pump had been explanted is not available / known.Technical support service was declined.The pump system was not available for evaluation.A review of the manufacturing documentation associated with product code 914201, lot clkbj8; serial number nlbhr3 confirmed that the product met specification.There were no issues during the manufacturing or inspection process that can be related to the reported complaint.The device lot was released on january 20, 2009.Based on complaint information, it is not known if the pump has been explanted or is available to be returned for evaluation and analysis.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Complaint trends are monitoring monthly, no significant trends have been identified at this time for the issue reported on this complaint.No capa or escalation activities are required at this time.Overdose is a known potential complication of the drug infusion pumps.Based on the minimal information provided, it is not possible to determine the root cause of the overdose.It could have been related to pump failure issues or refill issues.Since there was alleged that the malfunction was due to the medstream pump, this meets mdr reportability as a serious injury/malfunction.With the limited information available related to the reported overdose event, without the transaction logs and the pump being available for evaluation and analysis, the cause of the overdose event cannot be determined.Assignment of root cause for the event remains speculative and inconclusive, based on the limited available information that have been provided.A review of the device history record was performed, and no anomalies or discrepancies were noted.There were no issues during the manufacturing or inspection process of the device that can be related to the reported complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to document the closure of the investigation.[conclusion]: the healthcare professional reported that there was an overdose event created by the 40 ml medstream pump (914201 / lot# clkbj8).The patient was reported to have been in the hospital receiving medical treatment; the duration of the patient hospitalization is not known.It was reported that the patient is feeling well again and is back on track.The medstream pump has been deactivated.The last refill date was on (b)(6) 2019.Information related to the refill procedure and devices used during the refill was also not available.It was reported that there were still 32 ml of the drug in the pump reservoir, but the physician expected a volume less than 32 ml.The patient received the pump implant on (b)(6) 2011.Information related to the medication that was being delivered / administered by the medstream pump, the dosage of the medication, and its flow rate are not available.It is not known if the pump is available for return.The physician is not able to provide the pump transaction logs.On march 28, 2019, the j&j germany affiliate reached out to the physician for additional information related to the event.Per the physician, the 40 ml medstream pump is no longer working.No other information is available.It was reported that the pump was deactivated.Information regarding whether or when the pump had been explanted is not available / known.Technical support service was declined.The pump system was not available for evaluation.A review of the manufacturing documentation associated with product code 914201, lot clkbj8; serial number (b)(4) confirmed that the product met specification.There were no issues during the manufacturing or inspection process that can be related to the reported complaint.The device lot was released on january 20, 2009.Based on complaint information, it is not known if the pump has been explanted or is available to be returned for evaluation and analysis.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no current safety signal identified related to the reported event.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Complaint trends are monitoring monthly, no significant trends have been identified at this time for the issue reported on this complaint.No capa or escalation activities are required at this time.Overdose is a known potential complication of the drug infusion pumps.Based on the minimal information provided, it is not possible to determine the root cause of the overdose.It could have been related to pump failure issues or refill issues.Since there was alleged that the malfunction was due to the medstream pump, this meets mdr reportability as a serious injury/malfunction.With the limited information available related to the reported overdose event, without the transaction logs and the pump being available for evaluation and analysis, the cause of the overdose event cannot be determined.Assignment of root cause for the event remains speculative and inconclusive, based on the limited available information that have been provided.A review of the device history record was performed, and no anomalies or discrepancies were noted.There were no issues during the manufacturing or inspection process of the device that can be related to the reported complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MEDSTREAM PUMP 40 ML
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDOS SARL
rue girardet 29
le locle jura CH-24 00
SZ  CH-2400
MDR Report Key8449667
Report Number3008114965-2019-00935
Device Sequence Number430000
Product Code LKK
UDI-Device Identifier10886704064930
UDI-Public10886704064930
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2009
Device Catalogue Number914201
Device Lot NumberCLKBJ8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer03/28/2019
04/03/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date03/28/2019
04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;